Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 31, 2008, 3:02 PM CDT for 13 counties in Missouri. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 3:02 PM CDT (20:02 UTC)
- Expired
- Mar 31, 2008, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 4:49 PM CDT | FLASH FLOOD | Ava, MO | LOW WATER CROSSINGS FLOODED. |
| Mar 31, 5:15 PM CDT | FLASH FLOOD | 4 S Diggins, MO | FLASH FLOODING ALONG FINLEY CREEK. |
| Mar 31, 5:45 PM CDT | FLASH FLOOD | 1 W Rolla, MO | WATER RESCUE ON COUNTY ROAD 7000 JUST WEST OF ROLLA. |
| Mar 31, 5:45 PM CDT | FLASH FLOOD | Salem, MO | MANY ROADS CLOSED THROUGHOUT DENT COUNTY DUE TO FLASH FLOODING. |
| Mar 31, 5:45 PM CDT | FLASH FLOOD | Waynesville, MO | TIPPEN ROAD IN WAYNESVILLE HAD WATER FLOWING OVER THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 312005
FFWSGF
MOC065-067-091-105-149-153-161-169-203-213-215-225-229-010200-
/O.NEW.KSGF.FF.W.0032.080331T2002Z-080401T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
EASTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHEASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 PM CDT.
* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH
THE HEAVIEST RAINFALL HAS NOT ENTERED THE WARNED AREA...RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR ARE BEGINNING TO AFFECT
PORTIONS OF DENT...LACLEDE AND TEXAS COUNTIES AS OF 3 PM. ALL
AREAS CAN EXPECTED RAINFALL RATES TO INCREASE DURING THE AFTERNOON
WITH TOTAL RAINFALL AMOUNTS THROUGH 9 PM RANGING FROM ONE TO THREE
INCHES...WILL LOCALLY HIGHER AMOUNTS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
THIS IS AN UPGRADE TO THE FLOOD WARNING FOR A PORTION OF THE WARNED
AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3653 9274 3681 9292 3706 9290 3750 9270
3750 9286 3757 9286 3808 9163 3800 9152
3779 9153 3779 9132 3771 9131 3770 9116
3758 9117 3759 9131 3751 9131 3751 9122
3741 9117 3685 9123 3682 9116 3649 9115
$$
JLT3 follow-up statements
000
WGUS73 KSGF 312011
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT MON MAR 31 2008
MOC065-067-091-105-149-153-161-169-203-213-215-225-229-010200-
/O.CON.KSGF.FF.W.0032.000000T0000Z-080401T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-PULASKI MO-
PHELPS MO-DENT MO-DOUGLAS MO-HOWELL MO-OREGON MO-TANEY MO-OZARK MO-
309 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
DENT...DOUGLAS...EASTERN WEBSTER...HOWELL...NORTHEASTERN TANEY...
OREGON...OZARK...PHELPS...SHANNON...SOUTHERN LACLEDE...SOUTHERN
PULASKI...TEXAS AND WRIGHT COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE WARNED AREA. ALTHOUGH
THE HEAVIEST RAINFALL HAS NOT ENTERED THE WARNED AREA...RAINFALL
RATES OF ONE TO TWO INCHES PER HOUR ARE BEGINNING TO AFFECT
PORTIONS OF DENT...LACLEDE AND TEXAS COUNTIES AS OF 3 PM. ALL
AREAS CAN EXPECTED RAINFALL RATES TO INCREASE DURING THE AFTERNOON
WITH TOTAL RAINFALL AMOUNTS THROUGH 9 PM RANGING FROM ONE TO THREE
INCHES...WILL LOCALLY HIGHER AMOUNTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3653 9274 3681 9292 3706 9290 3750 9270
3750 9286 3757 9286 3808 9163 3800 9152
3779 9153 3779 9132 3771 9131 3770 9116
3758 9117 3759 9131 3751 9131 3751 9122
3741 9117 3685 9123 3682 9116 3649 9115
TIME...MOT...LOC 2009Z 180DEG 0KT 3739 9176
$$
JLT000
WGUS73 KSGF 312154
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT MON MAR 31 2008
MOC065-067-091-105-149-153-161-169-203-213-215-225-229-010200-
/O.CON.KSGF.FF.W.0032.000000T0000Z-080401T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-PULASKI MO-
PHELPS MO-DENT MO-DOUGLAS MO-HOWELL MO-OREGON MO-TANEY MO-OZARK MO-
451 PM CDT MON MAR 31 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
DENT...DOUGLAS...EASTERN WEBSTER...HOWELL...NORTHEASTERN TANEY...
OREGON...OZARK...PHELPS...SHANNON...SOUTHERN LACLEDE...SOUTHERN
PULASKI...TEXAS AND WRIGHT COUNTIES...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS PORTIONS OF THE WARNED AREA. THE
HEAVIEST RAINFALL WILL AFFECT DOUGLAS...OZARK...WRIGHT AND DENT
COUNTIES THROUGH 6 PM WITH RAINFALL AMOUNTS OF ONE HALF TO LOCALLY
ONE INCH. THE REMAINDER OF THE WARNED AREA CAN EXPECTED RAINFALL
RATES TO INCREASE DURING THE EVENING WITH TOTAL RAINFALL AMOUNTS
THROUGH 9 PM RANGING FROM ONE TO THREE INCHES...WILL LOCALLY HIGHER
AMOUNTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
LAT...LON 3653 9274 3681 9292 3706 9290 3750 9270
3750 9286 3757 9286 3808 9163 3800 9152
3779 9153 3779 9132 3771 9131 3770 9116
3758 9117 3759 9131 3751 9131 3751 9122
3741 9117 3685 9123 3682 9116 3649 9115
TIME...MOT...LOC 2151Z 180DEG 0KT 3739 9176
$$
JLT000
WGUS73 KSGF 010200
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT MON MAR 31 2008
MOC065-067-091-105-149-153-161-169-203-213-215-225-229-010209-
/O.EXP.KSGF.FF.W.0032.000000T0000Z-080401T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-WEBSTER MO-TEXAS MO-LACLEDE MO-PULASKI MO-
PHELPS MO-DENT MO-DOUGLAS MO-HOWELL MO-OREGON MO-TANEY MO-OZARK MO-
859 PM CDT MON MAR 31 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR DENT...
DOUGLAS...EASTERN WEBSTER...HOWELL...NORTHEASTERN TANEY...OREGON...
OZARK...PHELPS...SHANNON...SOUTHERN LACLEDE...SOUTHERN PULASKI...
TEXAS AND WRIGHT COUNTIES...
HEAVY RAINFALL AND THE FLASH FLOOD THREAT ACROSS THE WARNING AREA
HAS COME TO AN END THIS EVENING. HOWEVER...RESIDUAL FLOODING OF LOW
WATER CROSSINGS...STREAMS AND CREEKS ARE LIKELY TO CONTINUE THROUGH
THE OVERNIGHT HOURS. AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR THE
AREA...REPLACING THE FLASH FLOOD WARNING THAT WAS PREVIOUSLY IN
EFFECT ACROSS THE AREA. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3653 9274 3681 9292 3706 9290 3750 9270
3750 9286 3757 9286 3808 9163 3800 9152
3779 9153 3779 9132 3771 9131 3770 9116
3758 9117 3759 9131 3751 9131 3751 9122
3741 9117 3685 9123 3682 9116 3649 9115
TIME...MOT...LOC 0159Z 180DEG 0KT 3739 9176
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 1:12 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 31, 1:12 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON MAR 31 2008
...UPDATE TO AVIATION...
.DISCUSSION...
SEVERE WEATHER IS LIKELY ACROSS SOUTHEAST KANSAS AND THE MISSOURI
OZARKS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES AND FLASH FLOODING WILL BE POSSIBLE. AN
ELEVATED SITUATIONAL AWARENESS IS ADVISED THIS AFTERNOON AND
TONIGHT WITH THE DEVELOPMENT OF THIS ANTICIPATED WIDESPREAD
SEVERE WEATHER EVENT.
SHORT TERM (TODAY THROUGH TUESDAY)...
SEVERE THUNDERSTORMS IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS
CONTINUE TO TRACK NORTHEAST WITH THE AID OF AN 850MB LOW LEVEL
JET. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING WITH THE DEVELOPMENT OF A WIDESPREAD SEVERE WEATHER
OUTBREAK THIS AFTERNOON AND TONIGHT.
THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON WILL BE ALONG A
SURFACE FRONT THAT EXTENDS FROM NEAR GAGE OKLAHOMA TO NEAR
WICHITA KANSAS TO NEAR KANSAS CITY. SURFACE LOW PRESSURE HAS
DEVELOPED IN WESTERN OKLAHOMA WITH AN UPPER LEVEL TROUGH OVER THE
WESTERN UNITED STATES. AHEAD OF THIS FRONT IS A MOIST AIRMASS
WITH DEWPOINTS IN THE UPPER 50S AND 60S. THE UPPER LEVEL TROUGH
WILL BE KICKED INTO THE PLAINS THIS AFTERNOON AS AN UPPER LEVEL
LOW DEEPENS IN THE EASTERN PACIFIC. SEVERE THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG THIS FRONT AS IT MOVES SOUTHEAST
INTO THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.
DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THROUGHOUT THE ENTIRE FORECAST AREA WITH THE NAM
AND GFS PROGGING LAPSE RATES STEEPENING TO NEAR 7 DEGREES
CELSIUS/KM...0-6KM BULK SHEAR NEAR 50 KTS...AND PRECIPITABLE
WATER VALUES OVER AN INCH.
THE MOST LIKELY AREA FOR TORNADIC DEVELOPMENT WILL OCCUR SOUTH OF
LINE FROM NEAR JOPLIN TO SPRINGFIELD TO BRANSON WHERE THE GFS AND
NAM MODELS PROG 0-3 KM HELICITY VALUES GENERALLY 300-400 M2/S2.
ISOLATED SUPERCELL THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
FRONTAL BOUNDARY THUS WILL HAVE THE POTENTIAL TO BECOME TORNADIC.
FACTORS THE COULD HINDER THE DEVELOPMENT OF TORNADOES INCLUDE
LIMITED HEATING AND SURFACE CAPE DUE TO CLOUD COVER.
THE CONVECTION WILL EVOLVE INTO A SQUALL LINE AND MOVE FROM WEST
TO EAST ACROSS THE AREA TONIGHT WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL PRODUCING FLASH FLOODING.
BY TUESDAY MORNING THE FRONT WILL BE EAST OF THE FORECAST AREA
WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY WITH
COOLER AND DRY AIR SETTLING IN. HIGHS ON TUESDAY WILL BE BELOW
NORMAL WITH READINGS IN THE 50S. FROST WILL BE POSSIBLE WEDNESDAY
MORNING WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING.
ANGLE
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
ACTIVE WEATHER PATTERN WILL CONTINUE SHORTWAVES RIDE THE QUASI
ZONAL FLOW AND INTERACT WITH A MEANDERING EAST-WEST ORIENTED
BAROLINOC ZONE. 850 MB WARM AIR ADVECTION WILL DEVELOP WEDNESDAY
WELL AHEAD OF THE NEXT SHORTWAVE COMING ACROSS THE SOUTHERN
ROCKIES. PRECIPITATION WILL DEVELOP AS EARLY AS WEDNESDAY
AFTERNOON. EXPECT RAINFALL COVERAGE AND INTENSITY TO INCREASE WEDNESDAY
NIGHT AS THE LOW LEVEL WARM AIR AND MOISTURE ADVECTION INCREASE
OVERTOP A SURFACE WARM FRONT THAT WILL BECOME MORE PRONOUNCED FROM
NORTHERN OKLAHOMA EAST ALONG THE MISSOURI ARKANSAS BORDER.
ELEVATED INSTABILITY WILL LIKELY BE IN PLACE TO SUPPORT
THUNDERSTORMS AND HIGHER RAINFALL RATES.
A SURFACE LOW IS PROGGED TO DEVELOP ALONG THE FRONT ACROSS
SOUTHERN MISSOURI THURSDAY. THIS WILL BRING ADDITIONAL ROUNDS OF
RAINFALL. THE POTENTIAL OF SEVERE WEATHER EXIST BUT IS DEPENDENT
UPON THE PLACEMENT OF THE WARM FRONT. IF THE WARM SECTOR LIFTS
NORTH INTO SOUTHERN MISSOURI AS PROGGED BY THE GFS THE POTENTIAL
OF SURFACE BASED STORMS AND SEVERE WEATHER WOULD INCREASE. IN THE
VERY LEAST...IT APPEARS THAT ADDITIONAL FLOODING WILL LIKELY
DEVELOP AND AGGRAVATE EXISTING FLOODING THAT WILL LIKELY
TRANSPIRE TODAY AND TONIGHT. IF THIS ADDITIONAL HEAVY RAIN
DEVELOPS...SERIOUS FLOODING COULD UNFOLD DURING MID AND LATE WEEK.
EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.
FOSTER
&&
.AVIATION...
FOR THE 18Z TAFS...STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A
COLD FRON WILL AFFECT BOTH TERMINALS THROUGH 00Z AT JLN AND 02Z AT
SGF. CEILINGS AND VISBILITIES WILL BE IFR TO LIFR NEAR
THUNDERSTROMS WITH GENERALLY MVFR CONDITION AHEAD AND JUST BEHIND
THE FRONT. SEVERE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 50
KTS WITH LARGE HAIL ALSO POSSIBLE. GUSTY SUSTAINED SOUTH WINDS OF
20 TO 30 KTS CAN BE EXPECTED. WINDS WILL SHIFT TO THE WEST AND
NORTHWEST BEHIND THE FRONT WITH VFR CEILINGS EXPECTED AFTER THE
FRONT PASSES. WINDS WILL LIGHTEN UP OVERNIGHT WITH A HIGH OVERCAST
EXPECTED.
FOSTER
&&
.HYDROLOGY...
ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE THROUGH THIS
AFTERNOON. WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE LIKELY LATE THIS AFTERNOON AND TONIGHT
WITH THE PASSAGE OF THE COLD FRONT. RAINFALL OF THIS MAGNITUDE IN
A SHORT AMOUNT OF TIME WILL CREATE NUMEROUS AREAS OF FLASH
FLOODING AS THE WATER DRAINS INTO CREEKS..STREAMS AND RIVERS
THERE WILL BE RAPID RISES IN LEVELS DUE TO THE SATURATED SOIL AND
RUGGED TERRAIN OF THE OZARKS.
HEAVY RAINFALL WILL LIKELY DEVELOP AGAIN WEDNESDAY NIGHT INTO
THURSDAY ALONG A STALLED FRONT. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS
RAINFALL ON TOP OF RAINFALL RECEIVED TODAY AND TONIGHT COULD
AGGRAVATE EXISTING FLOODING...AND QUICKLY LEAD TO FLASH FLOODING
AND SERIOUS RIVER FLOODING.
EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.
ANGLE/FOSTER
&&
.CLIMATE...
MARCH 2008 WILL BE RECORDED AS A HISTORICAL WET MONTH. THE TABLE
BELOW LISTS THE AMOUNT OF PRECIPITATION RECEIVED SO FAR AT EACH
STATION ALONG WITH THE CURRENT RECORD RANK AND THE RECORD MARCH
PRECIPITATION TOTALS ALONG WITH THE YEAR.
LOCATION MARCH PRECIP SO FAR CURRENT RANK MARCH RECORDS
SPRINGFIELD 8.71 5TH 9.09 1935 (1)
7.87 1990 (5)
JOPLIN 5.93 8TH 9.04 1973 (1)
5.93 1975 (8)
WEST PLAINS 13.57 1ST 9.87 2002 (1)
VICHY ROLLA 8.31 1ST 7.41 1945 (1)
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 31, 1:04 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT MON MAR 31 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND UP TO 70 MPH. LARGE HAIL UP TO GOLF BALL SIZE. ISOLATED TORNADOES. FLASH FLOODING. AREAS AFFECTED AND TIMING: NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING AS A COLD FRONT SWEEPS ACROSS THE AREA FROM WEST TO EAST. THIS ACTIVITY WILL CONTINUE TO EXPAND IN AREAS ALONG AND WEST OF A LINE FROM CASSVILLE TO SPRINGFIELD TO OSAGE BEACH THROUGH 400 PM...THIS INCLUDES EXTREME SOUTHEAST KANSAS AND MUCH OF WESTERN AND CENTRAL MISSOURI. THUNDERSTORMS WILL PROGRESSIVELY SPREAD TO THE EAST THIS AFTERNOON. THE RISK FOR SEVERE THUNDERSTORMS WILL STEADILY INCREASE FROM WEST TO EAST FOR AREAS ALONG AND EAST OF A LINE FROM CASSVILLE TO SPRINGFIELD TO OSAGE BEACH AFTER 300 PM. THE RISK FOR SEVERE WEATHER WILL END AFTER THE COLD FRONT MOVES THROUGH THE AREA. AT 100 PM...THE COLD FRONT WAS LOCATED OVER EASTERN KANSAS BACK INTO CENTRAL OKLAHOMA. THE FRONT WILL MOVE INTO AREAS NEAR THE MISSOURI KANSAS STATE LINE AFTER 4 PM...MOVING THROUGH THE WARSAW...BOLIVAR...SPRINGFIELD AND REEDS SPRING AREAS BY 8 PM AND THE EASTERN OZARKS AFTER MIDNIGHT. DISCUSSION: SUPERCELL THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE COLD FRONT THIS AFTERNOON. AMPLE MOISTURE...INSTABILITY AND WIND SHEAR WILL BE AVAILABLE AHEAD OF THE COLD FRONT TO MAINTAIN THE RISK OF TORNADOES...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. HEADING INTO THIS EVENING...THUNDERSTORMS ARE EXPECTED TO COMBINE INTO A SQUALL LINE. THE MAIN SEVERE WEATHER RISKS WITH THIS SQUALL LINE WILL BE WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS...HOWEVER ISOLATED TORNADOES WITHIN THE LINE OF STORMS CANNOT BE RULED OUT. IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL AND FLASH FLOODING IS EXPECTED AS WELL. ONE TO THREE INCHES OF RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS. VERY HEAVY DOWNPOURS OF RAIN WITHIN THIS ACTIVITY WILL LEAD TO RAPID RAINFALL ACCUMULATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED ACROSS THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT. THERE WILL BE AT LEAST A SLIGHT RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Mar 31, 2:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG MONETT 36.92N 93.93W
03/31/2008 BARRY MO EMERGENCY MNGR
RACE BROTHERS STORE AND CHURCH AT THE INTERSECTION OF HWY
37 AT THE CITY LIMITS DAMAGED. TRACTOR TRAILOR TURNED ON
ITS SIDE.
&&
KARDELLLocal storm report, Mar 31, 2:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 S SENECA 36.83N 94.61W
03/31/2008 NEWTON MO EMERGENCY MNGR
NUMEROUS REPORTS OF TREE AND POWER LINES DAMAGED. DAMAGE
EXTENDS INTO NORTHWEST OKLAHOMA.
&&
KARDELLLocal storm report, Mar 31, 2:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 1 W HUMANSVILLE 37.79N 93.60W
03/31/2008 E60 MPH POLK MO EMERGENCY MNGR
POWERLINES DOWN NUMEROUS TREES DOWN ON 91 LOOP
&&
LDLocal storm report, Mar 31, 2:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 S SENECA 36.83N 94.61W
03/31/2008 NEWTON MO EMERGENCY MNGR
NUMEROUS REPORTS OF TREE AND POWER LINES DAMAGED. DAMAGE
EXTENDS INTO NORTHEAST OKLAHOMA.
&&
KARDELLLocal storm report, Mar 31, 3:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD CROSS TIMBERS 38.02N 93.23W
03/31/2008 HICKORY MO EMERGENCY MNGR
WATER OVER HIGHWAY PP
&&
LDLocal storm report, Mar 31, 3:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD WHEATLAND 37.95N 93.40W
03/31/2008 HICKORY MO EMERGENCY MNGR
HOMES FLOODED SENIOR HOUSING ESTIMATED
&&
LDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:35 PM CDT | Areal Flood Warning | SGF | Barry, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 12 hr |
| Mar 30, 11:05 PM CDT | Areal Flood Warning | SGF | Dallas | 9 hr |
| Mar 31, 7:51 AM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 4 more | 12 hr |
| Mar 31, 7:58 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon | 53 hr |
| Mar 31, 8:22 AM CDT | Tornado Warning | SGF | Jasper, Newton | 53 min |
| Mar 31, 8:42 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 63 min |
| Mar 31, 9:14 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 61 min |
| Mar 31, 9:26 AM CDT | Tornado Warning | SGF | Cedar, Hickory, Polk, St. Clair | 45 min |
| Mar 31, 9:39 AM CDT | Tornado Warning | SGF | Jasper, Lawrence | 66 min |
| Mar 31, 9:59 AM CDT | Tornado Warning | SGF | Dade, Greene, Polk | 61 min |
| Mar 31, 10:08 AM CDT | Tornado Warning | SGF | Lawrence | 37 min |
| Mar 31, 10:10 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Mar 31, 10:33 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dade, Dallas, Greene, Hickory and 6 more | 6 hr |
| Mar 31, 10:34 AM CDT | Tornado Warning | SGF | Greene | 41 min |
| Mar 31, 10:49 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 71 min |
| Mar 31, 10:57 AM CDT | Tornado Warning | SGF | Barton, Vernon | 63 min |
| Mar 31, 11:04 AM CDT | Tornado Warning | SGF | Dallas, Polk, Webster | 41 min |
| Mar 31, 11:34 AM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster | 42 min |
| Mar 31, 11:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 64 min |
| Mar 31, 12:05 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Morgan and 2 more | 6 hr |
| Mar 31, 12:07 PM CDT | Tornado Warning | SGF | Camden, Dallas, Laclede | 21 min |
| Mar 31, 12:08 PM CDT | Tornado Warning | SGF | St. Clair | 55 min |
| Mar 31, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 71 min |
| Mar 31, 12:21 PM CDT | Tornado Warning | SGF | Benton, Hickory, St. Clair | 54 min |
| Mar 31, 12:54 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 81 min |
| Mar 31, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 41 min |
| Mar 31, 1:15 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dade, Dallas, Greene, Lawrence and 5 more | 6 hr |
| Mar 31, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 70 min |
| Mar 31, 1:45 PM CDT | Tornado Warning | SGF | Cedar, Polk | 21 min |
| Mar 31, 1:51 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 54 min |
| Mar 31, 2:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Polk and 1 more | 75 min |
| Mar 31, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence | 73 min |
| Mar 31, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 75 min |
| Mar 31, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 43 min |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Pulaski | 44 hr |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Mar 31, 2:57 PM CDT | River Flood Warning | SGF | Cedar | 22 hr |
| Mar 31, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 71 min |
| Mar 31, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 48 min |
| Mar 31, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 77 min |
| Mar 31, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 68 min |
| Mar 31, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 77 min |
| Mar 31, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 72 min |
| Mar 31, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 80 min |
| Mar 31, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 78 min |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| Mar 31, 4:59 PM CDT | Tornado Warning | SGF | Ozark | 47 min |
| Mar 31, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 81 min |
| Mar 31, 5:34 PM CDT | Tornado Warning | SGF | Howell | 52 min |
| Mar 31, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 76 min |
| Mar 31, 5:45 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 3 hr |
| Mar 31, 5:52 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Morgan, Pulaski | 39 hr |
| Mar 31, 5:57 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 63 min |
| Mar 31, 6:41 PM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Cedar, Christian, Dade and 13 more | 38 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.